Texas, 2008

Damaging Wind in Texas, August 1, 2008

August 1, 2008 · NWS FWD · 1 event in 1 county or zone

Upper level disturbances caused thunderstorms to develop early Friday morning. Some damage was reported in Parker County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Upper level disturbances caused thunderstorms to develop early Friday morning. Some damage was reported in Parker County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 4:24 AM CST, 36 minutes earlier.

Area forecast discussion, Aug 1, 4:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT FRI AUG 1 2008

.UPDATE...
QUICK UPDATE TO ZONES TO INCLUDE 20 POPS OVER OUR WESTERN AND
SOUTHWESTERN COUNTIES THIS MORNING TO BETTER REPRESENT PRECIP
COVERAGE AREA. UPDATES NOW AVAILABLE.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 252 AM CDT FRI AUG 1 2008/
MID LEVEL SHEAR AXIS THAT HAS PLAGUED THE AREA FOR THE LAST
SEVERAL DAYS REMAINS ACROSS NORTH TEXAS THIS MORNING. SCATTERED
SHOWERS CONTINUE OVER OUR AREA...WITH POCKETS OF HEAVY RAINFALL.
THE SHEAR AXIS IS ESSENTIALLY BISECTING OUR CWA...AND SHOULD
CONTINUE TO DO SO THROUGH THE LATE MORNING/EARLY AFTERNOON
HOURS...BEFORE SINKING OVER OUR SOUTHERN ZONES TONIGHT. WILL KEEP
ISOLATED MENTION OF THUNDER IN FORECAST TODAY...AND SOUTH OF A
COMANCHE TO PALESTINE LINE TONIGHT. AS LONG AS THE SHEAR AXIS
REMAINS NEARBY...VERY SUBTLE DISTURBANCES IN THE LOW/MID LEVEL
FLOW WILL BE ABLE TO TRIGGER ISOLATED TO SCATTERED STORMS.

OTHERWISE...FORECAST CONCERN SHIFTS TO THE HOT WEATHER. THE
HOTTEST DAYS OF THE YEAR ARE POSSIBLE ACROSS NORTH TEXAS THIS
WEEKEND AND INTO NEXT WEEK. WE WILL LIKELY SEE SOME RECORD
BREAKING HIGH TEMPS SUNDAY INTO MONDAY. READINGS FROM 105 TO 107
WILL BE POSSIBLE /ESPECIALLY ALONG AND NORTH OF I-20/ SUNDAY AND MONDAY.

THE MID LEVEL RIDGE WILL BUILD ACROSS OKLAHOMA AND INTO THE
MISSOURI OZARKS. RISING MID LEVEL HEIGHTS...H85 TEMPS FROM 24 TO
28C...AND 1000-850MB THICKNESSES SIMILAR TO OUR 105 DEGREE DAYS
WILL LEAD TO VERY HOT WEATHER OVER THE UPCOMING DAYS.

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 OVER MUCH
OF THE AREA...ESPECIALLY THE EASTERN HALF OF OUR CWA. SUNDAY AND
MONDAY...HEAT INDEX VALUES MAY EVEN EXCEED 110 IN AND AROUND THE
METROPLEX.

GIVEN THE FORECAST HEAT INDEX VALUES AND LITTLE RELIEF FROM
OVERNIGHT LOW TEMPS /PARTICULARLY IN OUR EAST/...WE HAVE EXPANDED
THE HEAT ADVISORY TO INCLUDE MILAM...LEON...AND ROBERTSON
COUNTIES...AND HAVE EXTENDED THE ADVISORY THROUGH MONDAY.

MODELS ARE STILL DEPICTING AN EASTERLY TROPICAL WAVE MOVING ACROSS
SOUTH TEXAS TUESDAY INTO WEDNESDAY...BUT TIMING AND LOCATION HAVE
CHANGED SINCE YESTERDAY/S MODEL RUNS. ALTHOUGH UNCERTAINTY
REMAINS HIGH WITH THIS FEATURE...THERE WILL BE AN INCREASE IN
MOISTURE. THIS HIGHER ATMOSPHERIC MOISTURE CONTENT SHOULD BRING A
SLIGHT COOL DOWN...WITH HIGH TEMPS ONLY CLIMBING INTO THE UPPER 90S
TO NEAR 100 ON WEDNESDAY.

A BETTER CHANCE OF RAIN MAY COME LATE NEXT WEEK DUE TO A WEAKNESS
IN THE MID LEVEL FLOW AND SURGING GULF MOISTURE. AS A RESULT...
HAVE INTRODUCED SLIGHT CHANCE POPS THURS.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 103  80 105  80 106 /  10  10   5   5   0
WACO, TX             102  78 103  78 104 /  10  10  10   5   0
PARIS, TX            100  78 102  78 104 /  10  10   5   5   0
DENTON, TX           101  77 104  77 105 /  10  10   5   5   0
MCKINNEY, TX         100  78 103  75 105 /  10  10   5   5   0
DALLAS, TX           102  80 104  82 105 /  10  10   5   5   0
TERRELL, TX          101  78 102  77 104 /  10  10   5   5   0
CORSICANA, TX        100  78 101  78 102 /  10  10   5   5   0
TEMPLE, TX           100  78 101  74 103 /  10  10  10   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ094-095-103>107-118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Aug 1, 2:13 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT FRI AUG 1 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 AM CDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS
TODAY...AND SOUTH OF A COMANCHE TO WACO TO PALESTINE LINE TONIGHT.

A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF A
BONHAM TO FORT WORTH TO KILLEEN LINE. AFTERNOON HEAT INDEX VALUES
WILL RANGE FROM 105 TO 110 OVER MUCH OF NORTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY EVENING FOR
CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 110 OVER MUCH OF NORTH TEXAS
SATURDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCHULTZ

The radar

The Dallas/Ft Worth radar (KFWS), 51 km away, was scanning. The volume nearest the first event began at 11:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Parker

When
August 1, 5:00 AM CST
Where
Parker County, Weatherford
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
32.770, -97.800

At one residence a sunroom was blown off of a back porch, and a power pole fell across the roof of the house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133837.